Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Apr 9, 2008, 3:01 PM CDT for 33 counties in Texas. It took effect at Apr 10, 2008, 2:20 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 3:01 PM CDT (20:01 UTC)
- In effect from
- Apr 10, 2008, 2:20 AM CDT
- Expired
- Apr 10, 2008, 10:16 AM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 092001 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 301 PM CDT WED APR 9 2008 ...A WIND ADVISORY HAS BEEN ISSUED FROM 1 PM TO 5 PM CDT TOMORROW AFTERNOON FOR PORTIONS OF THE HILL COUNTRY AND EDWARDS PLATEAU... TXZ171-172-183>186-188-101015- /O.NEW.KEWX.WI.Y.0012.080410T1800Z-080410T2200Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...FREDERICKSBURG 301 PM CDT WED APR 9 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 5 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CDT THURSDAY. EXPECT GUSTY WESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 40 MPH AS HIGH SPEED WESTERLY WINDS ALOFT MIX DOWN DURING THE AFTERNOON. WINDS SHOULD BE DECREASING INTO THE 15 TO 20 MPH RANGE BY LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KEWX 100720 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 220 AM CDT THU APR 10 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR ALL OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS... TXZ173-187-189>194-202>209-217>225-228-102030- /O.EXB.KEWX.WI.Y.0012.080410T0720Z-080410T2200Z/ WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY- UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK- ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...BANDERA...BOERNE... BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 220 AM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WILL PREVAIL OUT AHEAD OF A DRY LINE THIS MORNING. WINDS WILL SHIFT TO WESTERLY AT 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 40 MPH AS STRONG WESTERLY WINDS DEVELOP DURING THE AFTERNOON. WINDS SHOULD BE DECREASING INTO THE 15 TO 20 MPH RANGE BY LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ171-172-183>186-188-102030- /O.EXT.KEWX.WI.Y.0012.080410T0720Z-080410T2200Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...FREDERICKSBURG 220 AM CDT THU APR 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WILL PREVAIL OUT AHEAD OF A DRY LINE THIS MORNING. WINDS WILL SHIFT TO WESTERLY AT 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 40 MPH AS STRONG WESTERLY WINDS DEVELOP DURING THE LATE MORNING AND AFTERNOON. WINDS SHOULD BE DECREASING INTO THE 15 TO 20 MPH RANGE BY LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEWX 101516 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1016 AM CDT THU APR 10 2008 ...WIND ADVISORY CANCELED FOR TODAY... .BREEZY WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH THIS AFTERNOON...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE HILL COUNTRY. WINDS ARE NO LONGER ANTICIPATED TO REACH ADVISORY CRITERIA. TXZ171>173-183>194-202>209-217>225-228-101630- /O.CAN.KEWX.WI.Y.0012.000000T0000Z-080410T2200Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1016 AM CDT THU APR 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELED THE WIND ADVISORY. BREEZY WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH THIS AFTERNOON...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE HILL COUNTRY. WINDS ARE NO LONGER ANTICIPATED TO REACH ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:52 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 9, 2:52 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 252 PM CDT WED APR 9 2008 .DISCUSSION... MEGA UPPER LOW PUSHING THROUGH SOUTHERN U.S. PLAINS TONIGHT WILL FORCE FOCUS FOR SEVERE DEVELOPMENT INTO NORTH AND CENTRAL TEXAS EXTENDING INTO OUR REGION LATE TONIGHT. STORMS LOOK TO BACKBUILD FROM NORTH TEXAS SOUTHWEST INTO OUR REGION LATE TONIGHT WITH VERY STRONG/SEVERE SQUALL LINE STORMS MOVING OVER THE HILL COUNTRY AND MAINLY NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL BE FROM DAMAGING WINDS OFF THE SQUALL..BUT HAIL AND ISOLATED TORNADOES COULD ALSO DEVELOP GIVEN STRONG WINDS AND RESULTANT SHEARS ALOFT. WESTERLY WINDS WILL SWEEP OVER THE AREA WITH THE PASSAGE OF THE DRY LINE TOMORROW AFTERNOON AND AS THE STRONG WESTERLIES MIX TO THE SURFACE..THE EDWARDS PLATEAU AND HIGHER TERRAIN AREAS OF THE HILL COUNTRY MAY SEE WINDS IN THE 20 TO 30 MPH RANGE AND GUSTY. A WIND ADVISORY WILL BE ISSUED FOR THESE AREAS FOR TOMORROW AFTERNOON. IN ADDITION..A RED FLAG WARNING IS IN EFFECT FROM 9 AM UNTIL 6 PM FOR THE HILL COUNTRY...EDWARDS PLATEAU AND THE RIO GRANDE PLAINS. A COLD FRONT WILL PUSH THROUGH THE CWA LATE THURSDAY NIGHT/EARLY FRIDAY MORNING WITH A FEW SHOWERS OVER EASTERN SECTIONS. DRY HIGH PRESSURE WILL BUILD SOUTH FRIDAY THROUGH SUNDAY AS A SERIES OF REINFORCING SURGES MOVE THROUGH. A MAMMOTH HIGH ALOFT WITH BUILD ACROSS MONDAY THROUGH WEDNESDAY WITH SOUTHERLY FLOW RETURN AND A WARMING TREND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 85 51 79 53 / 40 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 68 87 46 81 47 / 40 20 10 - - DEL RIO INTL AIRPORT 65 94 56 91 54 / 10 - 10 - 20 SAN ANTONIO INTL AIRPORT 67 86 50 82 52 / 20 10 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 6 PM CDT THURSDAY FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...FRIO... GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA... REAL...UVALDE...VAL VERDE...ZAVALA. WIND ADVISORY FROM 1 PM TO 5 PM CDT THURSDAY FOR THE FOLLOWING COUNTIES: BURNET...EDWARDS...GILLESPIE...KERR...LLANO...REAL...VAL VERDE. && 02/25
Hazardous weather outlook, Apr 9, 6:04 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 604 AM CDT WED APR 9 2008 TXZ171>173-183>194-202>209-217>225-228-101115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 604 AM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF SOUTH CENTRAL TEXAS THIS AFTERNOON THROUGH TONIGHT. THE SLIGHT RISK AREA IS GENERALLY NORTH OF A DEL RIO TO PEARSALL TO HALLETTSVILLE LINE. THE PRIMARY SEVERE THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A GEORGETOWN TO CUERO LINE THURSDAY MORNING. A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:51 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 24 min |
| Apr 9, 6:12 AM CDT | Red Flag Warning | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.